About three weeks ago, a rash began to form on my stomach and inner thighs. It was a lot of red bumps all together, and very itchy. I assumed it was a heat rash, as I had just begun using tanning beds, had only been four times, but the fourth time all the lowest heat beds were filled. The attendant told me it would be fine if I went in a hotter bed, but that I should go for about half the time. So I did, and still ended up burning. I'm very fair skinned. After that, this rash appeared. I went one more time after this in the normal bed, as the rash was only a few raised bumps at first, but after this time I went it got really itchy and became quite noticeable. I haven't gone since. I went to my doctor immediately, and he prescribed a cortocosteroid cream. This seemed to be helping the rash, and it went away on my stomach and inner thighs. But then I noticed little bumps on my legs, and then on my back and chest, and the cream was almost gone, but I applied the rest of it to these areas.
Well, in about a couple days the rash had spread all over my back, my legs, my arms, my breasts, my upper stomach this time, and returned on parts of my stomach that I had it before.
Plus this time, the rash looked different. I mean, certain areas of my body there was nothing, and other areas there were collections and patches of these bumps, and they looked different than the bumps I originally had on my stomach and inner thighs. They were even more raised, oblong in shape, more red, and blotchy looking (especially in the pubic area and top of my back). And they were still extremely itchy.
So I went back to my doctor and he prescribed me Tiamol, a steroid cream. He said to go strong on application the first four days, and to then stop after that as it can cause bruising and thin the skin. So I did this, and in three days it looked a little better. By the fourth day, it had gone away a little and I was already out of the cream because the rash covered my entire body. The fifth day it was still bad on my legs, but had dissipated quite a bit on my upper stomach and back. I thought....finally!
Well, not so much. It's now three days later, and it's worse again on my upper stomach and breasts, and doesn't seem to be making any more progress in going away. So I saw another doctor. He thought it was something quite different.
Originally I was so certain that this rash was from tanning, but the fact that I've stayed away from the tanning beds...it should be gone by now! I've done research on rashes from tanning, they don't normally last this long or look like this. I thought it was polymorphous light eruption, but the thing is it doesn't look anything like that. From my research, it looks most like pityriasis rosea. Though they don't know what causes this, I read it can take 6-8 weeks to dissipate. I leave in a week for a tropical vacation...how will I be able to wear anything remotely revealing??!!
I should also mention, coincidentally around the first time I got burned, I was sick. I had a bit of a fever and sore throat, which seemed to be going away. When the second rash appeared on my body, I got sick again. This time I had a cough, congestion, aches and pains, fever, and runny nose. It took me a few days, and as of this week I'm better, but the rash isn't. So the doctor I saw this last time seemed to think it was a rash caused from streptococcus bacteria. Of course, I won't know until a week if it is this bacteria; I got a swab done and blood tests. In the mean time he prescribed me penicillin and calidryl lotion to help the itching.
I am so desperate to diagnose this thing, and he even said we could be missing the boat completely. I would really appreciate a second (or third!) opinion on this. Anyone had anything similar, and are there any other actions I can take to make this go away on time for our vacation??
I've also tried taking cold baths and using corn starch and oatmeal. Relieves the itching a bit, but nothing seems to help permanently.
I would have seen a dermatologist, but even with a reference it would take me a few months to get in. Time, unfortunately, is something I don't have.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.